MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE MAXCESS LIGHT GUIDE; LIGHT, SURGICAL, FIBEROPTIC

NUVASIVE INC. NUVASIVE MAXCESS LIGHT GUIDE; LIGHT, SURGICAL, FIBEROPTIC
Model Number 1025461
Medical Device Problem Codes Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
When using the light cable it was plugged into a light source it started smoking and the portion you stick into the light box melted.
 
Additional Manufacturer Narrative
No device was return to nuvasive for evaluation however, images provided confirmed the event.Review of the reported event and images provided note the cable was inserted into the third party light source and started to smoke and images noted the resin in the proximal tip had melted and the metal end connector appeared burt and discolored.Interview with the attending rep identified that the required light source adaptor was not utilized during the case due to error allowing the tip of the cable to contact the internal components of the light source that are extremely hot and considered to be the root cause of the excessive heat, tip melt/burn and smoking.No additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Labeling review: "warnings, cautions and precautions.Light sources use high intensity lamps, which produce heat as well as brilliant light.The high brightness produced by the light source and the light output of the light cable can cause serious burns." ".Take precautions to verify that the fiber optic cable is appropriately suited for the light source.Xenon and other high illumination light sources require premium fiber optic cables in order to achieve optimal performance and prevent damage to the fibers, thereby diminishing the quality of the light output or the useful life of fiber optic cable." ".Take precautions not to touch or disconnect the cable end fitting from the turret until the light source has been ¿shut down¿ for a period of time and allowed to cool.The cable fitting will remain hot immediately following shutdown, which can cause burns.Take precautions to not place and rest a hot cable end fitting and/or head light on a patient or allow the system to come in contact with un-protected hands or tissue.The entire system should be allowed to cool following use.Failure to do so can cause burns and/or tissue damage.Light source end of maxcess and/or nts light cable may be hot after an extended period of use." "pre-operative warnings the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.The maxcess and/or nts light cable may be used in conjunction with other nuvasive devices.Refer to the instructions for use for these devices for important labeling information.Do not use this light cable for any action for which it was not intended such as hammering, prying, or lifting.Inspect all components for damage before use.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "method of use if there is any doubt or uncertainty concerning the proper use of instruments please contact nuvasive customer service.Any available surgical techniques will be provided upon request.Step 1: remove maxcess and/or nts light cable assembly from sterile package.Step 2: remove protective tip covers from maxcess and/or nts light cable assembly.Step 3: when using light cable part numbers 1025461, 1577130, or 1589263, install appropriate light source adapter supplied with the nuvasive retractor system (e.G., maxcess access system).Step 4: insert maxcess and/or nts light cable assembly into light source." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at.".

Brand Name
NUVASIVE MAXCESS LIGHT GUIDE
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21473002
Report Number2031966-2025-00035
Device Sequence Number17017215
Product Code FST
UDI-Device Identifier00887517074973
UDI-Public887517074973
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1025461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown